MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/ not provided.Asku.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was exchanged/explanted from the patient's right eye.It was noted that visual issues were debilitating.The patient cannot tolerate halos.This was replaced with a non johnson and johnson iol.There was no capsule tear, no vitrectomy, no sutures, no meds outside of standard of care during the surgery.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the replacement lens was a light adjustable lens of 26.0 diopter.The following fields were updated based on the additional information received: section a5: ethnicity: not hispanic/latino.Section a6: race: white (caucasian).Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 23, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found lens was cut into three pieces, coated in viscoelastic, and the pieces were stuck together.The lens pieces were cleaned and observed with no further issues.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The "lens cut" observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was also noted that an incorrect date ((b)(6) 2024) was inadvertently entered in section ¿g3¿ of the initial mdr report which is incorrect.The correct date that should have been entered is (b)(6) 2024.Therefore, this supplemental report is to correct that information as indicated below: section g3 date received by manufacturer: (b)(6) 2024 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21048381
Report Number3012236936-2024-000335
Device Sequence Number8399030
Product Code HQL
UDI-Device Identifier05050474764293
UDI-Public(01)05050474764293(17)250318
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberDXW225
Device Catalogue NumberDXW225U270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/09/2025
02/04/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/04/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite